Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 10:19 PM CDT for LaSalle County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 29, 2012, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:56 PM CDT | TSTM WND GST 70 | Ransom, IL | ESTIMATED 60 TO 70 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3008 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KLOT 300319
SVRLOT
ILC099-300415-
/O.NEW.KLOT.SV.W.0059.120630T0319Z-120630T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 1115 PM CDT
* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR NEAR
HENNEPIN...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OGLESBY...TONICA...LA SALLE AND PERU AROUND 1025 PM CDT.
UTICA AROUND 1030 PM CDT.
NAPLATE AROUND 1035 PM CDT.
OTTAWA AND GRAND RIDGE AROUND 1040 PM CDT.
MARSEILLES AND SENECA AROUND 1050 PM CDT.
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINI STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...
I-80 BETWEEN MILE MARKERS 73 AND 102.
I-39 BETWEEN MILE MARKERS 41 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4151 8861 4111 8858 4110 8884 4111 8893
4109 8893 4109 8905 4110 8906 4110 8912
4110 8916 4111 8917 4144 8917
TIME...MOT...LOC 0319Z 256DEG 46KT 4126 8917
WIND...HAIL 60MPH <.50IN
$$
LENNING4 follow-up statements
370
WWUS53 KLOT 300331
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 PM CDT FRI JUN 29 2012
ILC099-300415-
/O.CON.KLOT.SV.W.0059.000000T0000Z-120630T0415Z/
LA SALLE IL-
1031 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LA
SALLE COUNTY UNTIL 1115 PM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LA SALLE TO WENONA...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STREATOR AND NAPLATE AROUND 1040 PM CDT.
OTTAWA AND GRAND RIDGE AROUND 1045 PM CDT.
MARSEILLES AROUND 1055 PM CDT.
SENECA AROUND 1100 PM CDT.
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINI STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE
PARK...
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-80 BETWEEN MILE MARKERS 73 AND 102.
I-39 BETWEEN MILE MARKERS 41 AND 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4141 8916 4151 8861 4111 8859 4110 8886
4111 8893 4109 8893 4109 8905 4110 8906
4110 8916
TIME...MOT...LOC 0331Z 267DEG 41KT 4137 8905 4110 8898
WIND...HAIL 60MPH <.50IN
$$
LENNING857
WWUS53 KLOT 300349
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1049 PM CDT FRI JUN 29 2012
ILC099-300415-
/O.CON.KLOT.SV.W.0059.000000T0000Z-120630T0415Z/
LA SALLE IL-
1049 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LA
SALLE COUNTY UNTIL 1115 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OTTAWA TO 7 MILES EAST OF STREATOR...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SENECA AROUND 1055 PM CDT.
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINI STATE PARK...MATTHIESSEN STATE
PARK...STARVED ROCK STATE PARK...
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-80 BETWEEN MILE MARKERS 85 AND 102.
I-39 BETWEEN MILE MARKERS 43 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4134 8901 4151 8861 4111 8859 4111 8890
4114 8909
TIME...MOT...LOC 0349Z 268DEG 44KT 4138 8873 4110 8866
WIND...HAIL 60MPH <.50IN
$$
LENNING264 WWUS53 KLOT 300402 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1102 PM CDT FRI JUN 29 2012 ILC099-300415- /O.CON.KLOT.SV.W.0059.000000T0000Z-120630T0415Z/ LA SALLE IL- 1102 PM CDT FRI JUN 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LA SALLE COUNTY UNTIL 1115 PM CDT... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARSEILLES TO STREATOR...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SENECA AROUND 1110 PM CDT. OTHER LOCATIONS AFFECTED... ILLINI STATE PARK... THE FOLLOWING INTERSTATES MAY BE IMPACTED... I-80 BETWEEN MILE MARKERS 96 AND 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4135 8886 4141 8861 4111 8859 4113 8898 TIME...MOT...LOC 0402Z 269DEG 30KT 4135 8870 4111 8871 WIND...HAIL 60MPH <.50IN $$ LENNING
158 WWUS53 KLOT 300410 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1110 PM CDT FRI JUN 29 2012 ILC099-300419- /O.EXP.KLOT.SV.W.0059.000000T0000Z-120630T0415Z/ LA SALLE IL- 1110 PM CDT FRI JUN 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA SALLE COUNTY WILL EXPIRE AT 1115 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4135 8886 4141 8861 4111 8859 4113 8898 TIME...MOT...LOC 0409Z 269DEG 30KT 4135 8862 4111 8863 $$ LENNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:05 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 10:05 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1005 PM CDT FRI JUN 29 2012 .MESOSCALE DISCUSSION... 553 PM CDT A BOWING THUNDERSTORM CLUSTER HAS BECOME WELL DEVELOPED ACROSS IOWA OVER THE PAST COUPLE OF HOURS. IT HAS DEVELOPED WITHIN A VERY UNSTABLE ATMOSPHERE AHEAD OF A CONVECTIVELY ENHANCED MID LEVEL DISTURBANCE ACROSS IOWA. THIS STORM IS LIKELY PRODUCING HIGH END SEVERE WINDS NEAR CEDAR RAPIDS IOWA. THE STORM HAS BEEN SHOWING A MOVEMENT JUST NORTH OF EAST AROUND 60 KT. THE STORM MAY BEGIN TO MOVE MORE TO THE EAST ALONG THE INSTABILITY GRADIENT. THIS MOVEMENT COULD BRING IT ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS JUST AFTER THE 7 O'CLOCK HOUR THIS EVENING. CURRENT MESOANALYSIS INDICATES THAT THIS UNSTABLE ATMOSPHERE NOW EXTENDS EASTWARD ACROSS NORTH CENTRAL ILLINOIS AS THE SURFACE WARM FRONT HAS SURGED NORTHWARD. THIS HAS ALLOWED TEMPERATURES TO JUMP INTO THE UPPER 80S TO LOW 90S WITH DEW POINTS REBOUNDING NEAR 70. GIVEN THESE TRENDS...IT APPEARS THAT THIS STORM WILL CONTINUE TO HOLD TOGETHER...AND COULD POTENTIALLY LEAD TO A HIGH END SEVERE EVENT EARLY THIS EVENING ACROSS PORTIONS OF FAR NORTHWESTERN AND FAR NORTH CENTRAL ILLINOIS OVER THE NEXT FEW HOURS. KJB && .DISCUSSION... 346 PM CDT MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND PRECIP CHANCES AS WELL AS TEMPERATURE HIGHS/TRENDS THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS WHICH HAVE MOVED ACROSS THE AREA EARLIER TODAY HAVE SINCE SHIFTED EAST OF THE AREA. DUE TO THIS PRECIP AND CLOUD DEBRIS...TEMPERATURES HAVE PRETTY MUCH BEEN ALL OVER THE PLACE WITH SIGNIFICANT COOLING OCCURRING AS THIS PRECIP MOVED OVERHEAD. TEMPERATURES SPENT A PORTION OF THE DAY IN THE 70S BUT WITH THIS CLOUD COVER SHIFTING EAST OF THE CWA EARLY THIS AFTERNOON...TEMPERATURES HAVE SINCE RISEN BACK INTO THE 80S. ALTHOUGH THERE IS AN EXPECTATION FOR TEMPS TO MAYBE RISE A COUPLE MORE DEGREES THIS AFTERNOON...TEMPERATURES AND HUMIDITY ACROSS THE HEAT ADVISORY WILL NOT BE SUFFICIENT TO WARRANT MAINTAINING THE ADVISORY. SO...HAVE SINCE DROPPED THE ADVISORY WITH HEAT INDEX VALUES ONLY EXPECTED IN THE UPPER 90S TO AROUND 100 FOR A BRIEF TIME THIS AFTERNOON BEFORE TEMPS FALL TO THE 70S TONIGHT. PARTLY CLOUDY SKIES WILL CONTINUE TO BE IN PLACE EARLY THIS EVENING AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO STREAM EAST ACROSS THE REGION. THIS CLOUD COVER IS STREAMING EAST STEMMING FROM A COMPLEX WHICH IS SHIFTING EAST OVER IOWA. DRIVEN BY A MID LEVEL WAVE...THIS SYNOPTIC LIFT AND COMPLEX WILL CONTINUE TO SHIFT EAST THROUGH IOWA THIS EVENING AND RIDE ALONG A QUASI STATIONARY BOUNDARY WHERE MOISTURE CONTINUES TO POOL AT THE SURFACE. SOME UNCERTAINTY CONTINUES THIS AFTERNOON WITH THE OVERALL EVOLUTION OF THIS SYSTEM AS IT TRACKS EAST LATE TONIGHT AND REACHES THE CWA...AS MODEL GUIDANCE CONTINUES TO BE ALL OVER THE PLACE. THE BEST SOLUTION FOR THIS EVENING...COMES FROM THE ECMWF WITH SHOWER AND THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE CWA LATE TONIGHT INTO EARLY SATURDAY MORNING. AS THIS WAVE SHIFTS EAST ACROSS THE REGION...IT WILL CONTINUE TO RIDE ALONG THIS BOUNDARY WHERE HIGH MOISTURE AND INSTABILITY WILL RESIDE...WITH SREF GUIDANCE INDICATING A STRONGLY UNSTABLE AIRMASS REMAINING ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. FORCING FOR ASCENT COULD ALSO COME FROM A STRENGTHENING LLJ THAT WILL NOT ONLY STEER THIS COMPLEX ACROSS THE CWA...BUT WILL ALSO HELP WITH SOME UPGROWTH INTO A FORWARD PROPAGATING MCS. A SIMILAR SETUP WITH LARGE HAIL AND DAMAGING WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA COULD OCCUR ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. HAVE TRIED TO SHOW MORE CONFIDENCE IN THIS SOLUTION IN THE GRIDS AND HAVE INCREASED POPS TO HIGH CHANCE POPS BY LATE TONIGHT. THIS SYSTEM SHOULD BRING ANOTHER DENSE CLOUD SHIELD WITH IT...BUT WITH THIS ALSO EXITING BY MID DAY SATURDAY WITH PARTLY CLOUDY SKIES EXPECTED ONCE AGAIN. WITH A WARM AIRMASS REMAINING IN PLACE...TEMPERATURES SHOULD RISE ONCE AGAIN TO THE 90S AGAIN ON SATURDAY WITH COOLING EXPECTED AROUND THE LAKE. INSTABILITY WILL INCREASE ONCE AGAIN IN THE AFTERNOON...WITH SCATTERED THUNDERSTORMS POSSIBLE ONCE AGAIN IN THE AFTERNOON ALONG THE FRONT MAINLY SOUTH OF INTERSTATE 80. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 03Z... * POTENTIAL FOR RA/SHRA AND ISOLATED TSRA UNTIL ABOUT 05Z. SIGNIFICANT TSRA STAYING SOUTH OF THE TERMINALS. * ADDITIONAL SHRA/TSRA POTENTIAL LATE TONIGHT/EARLY SATURDAY MORNING. * LAKE BREEZE EXPECTED MID SATURDAY AFTERNOON TURNING WINDS NORTHEASTERLY. PAW //DISCUSSION...UPDATED 00Z... CONVECTIVE COMPLEX CROSSING THE MS RIVER AT 00Z IS THE MAIN FORECAST CONCERN. COVERAGE OF SHRA/TSRA HAS EXPANDED IN THE LAST HALF HOUR. LATEST ANALYSIS SUGGESTS THAT HEAVIER ACTIVITY WILL BEGIN TO TRANSITION EAST-SOUTHEAST OR SOUTHEASTWARD AS IT MOVES ACROSS NORTHWESY IL. HAVE INCLUDED TS AT RFD BUT KEPT RAIN AT THE CHI METRO/NW INDIANA TERMINALS FOR NOW WITH THE EXPECTATION OF A TURN TO THE EAST-SOUTHEAST. HOWEVER...CONFIDENCE IS MARGINAL AND A CONTINUED EAST MOVEMENT IS POSSIBLE. IN ADDITION...THERE IS LESS FAVORABLE AIR TO THE EAST ACROSS THE CHICAGO AREA SO IF THE EAST MOVEMENT DID OCCUR THEN INTENSITY/COVERAGE OF TS MAY FADE ANYWAY. WILL CONTINUE TO MONITOR. EITHER WAY THERE IS A 2-3 HR WINDOW OF RAIN AND POSSIBLY EMBEDDED TS EXPECTED AT THE MINIMUM. HAVE MADE LITTLE CHANGE TO THE OVERNIGHT PERIOD AND CONTINUED WITH PROB30 TS FOR NOW. NOT TERRIBLY CLEAR WHAT WILL OCCUR BUT ANOTHER UPPER TROUGH OVER SOUTHWEST MN/EASTERN SOUTH DAKOTA HAS AN AREA OF SHRA/TSRA WITH IT AND THE UPPER FLOW WOULD TAKE IT EAST- SOUTHEASTWARD TOWARD THE AREA. SLIGHT CHANCES FOR SHRA/TSRA REMAIN SATURDAY AFTERNOON WITH WARM AND HUMID AIR IN PLACE AND A STATIONARY FRONT REMAINING IN THE AREA BUT WILL KEEP TAFS DRY FOR NOW. WITH LIGHT WIND FLOW A LAKE BREEZE IS EXPECTED TO DEVELOP BY MID AFTERNOON BRINGING WINDS FROM WEST OR NORTHWEST TO NORTHEAST AT THE CHI METRO TERMINALS AND NORTHERLY AT GYY. MDB //ORD AND MDW CONFIDENCE...UPDATED 03Z... * MEDIUM CONFIDENCE IN RA/SHRA/TSRA POTENTIAL THROUGH 05Z. * LOW CONFIDENCE IN TSRA POTENTIAL/TIMING LATE TONIGHT/SATURDAY MORNING. * MEDIUM CONFIDENCE IN LAKE BREEZE PASSAGE AND TIMING SATURDAY AFTERNOON. PAW //OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z... SUNDAY...VFR. CHANCE TSRA. MONDAY...VFR. SLIGHT CHANCE TSRA. TUESDAY...VFR. SLIGHT CHANCE TSRA. WEDNESDAY...VFR. SLIGHT CHANCE TSRA. THURSDAY...VFR. MDB && .MARINE... 227 PM CDT A WEAK PRESSURE GRADIENT WILL BE IN PLACE OVER THE GREAT LAKES FOR THE THE NEXT SEVERAL DAYS LEADING TO LIGHT AND VARIABLE WINDS WITH ONSHORE FLOW EXPECTED FOR PARTICULARLY SOUTHERN LAKE MICHIGAN DURING THE AFTERNOON AND EVENING HOURS AS LAKE BREEZES DEVELOP. A FRONTAL BOUNDARY HAS STALLED OVER CENTRAL ILLINOIS WITH PERIODIC CHANCES OF THUNDERSTORMS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 29, 4:44 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUN 29 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
444 PM CDT FRI JUN 29 2012 /544 PM EDT FRI JUN 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
LOCALLY HEAVY RAINFALL.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS OVER EAST CENTRAL IOWA ARE EXPECTED TO INCREASE IN
COVERAGE AND INTENSITY AS THEY REACH AREAS WEST OF INTERSTATE
39 IN NORTHWEST ILLINOIS BY THE 1000 PM CDT TIME FRAME. THESE
THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE EAST SOUTHEAST
ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH
THE OVERNIGHT HOURS.
DISCUSSION:
A MID LEVEL DISTURBANCE OVER EAST CENTRAL IOWA WILL CONTINUE TO
SHIFT EAST THIS EVENING ENCOUNTERING A VERY MOIST AND UNSTABLE
ENVIRONMENT CENTERED AROUND A STATIONARY BOUNDARY. WITH THIS
STRONG INSTABILITY IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL
ONCE AGAIN BE A CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-302145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE THROUGH THE OVERNIGHT HOURS TONIGHT. SOME OF THE STORMS
COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RODRIGUEZIn the hours before
Local storm report, Jun 29, 9:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
06/29/2012 E70 MPH WILL IL TRAINED SPOTTER
SEVERE WIND GUSTS FURNITURE BLOWN AGAINST FENCE. SMALL
LIMBS TORN FROM PARKWAY TREES.
&&
CMLocal storm report, Jun 29, 9:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
955 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST ROMEOVILLE 41.60N 88.08W
06/29/2012 M87 MPH WILL IL OFFICIAL NWS OBS
MEASURED AT NWS OFFICE IN ROMEOVILLE.
&&
LENNINGLocal storm report, Jun 29, 10:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1012 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG GRANT PARK 41.24N 87.64W
06/29/2012 KANKAKEE IL AMATEUR RADIO
HEGGS AND RIDGE AREA, POWER COMPLETELY OUT. NUMEROUS
TREES DOWN TO 5-6 INCHES IN DIAMETER. NOTHING BLOCKING
ROAD.
&&
CMLocal storm report, Jun 29, 10:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 5 S OSWEGO 41.63N 88.33W
06/29/2012 M92 MPH KENDALL IL TRAINED SPOTTER
TREES AND LIMBS DOWN.
&&
MDBLocal storm report, Jun 29, 10:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1015 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM NON-TSTM WND GST 2 NW LOCKPORT 41.61N 88.08W
06/29/2012 E85 MPH WILL IL NWS EMPLOYEE
LARGE TREES RAINING DOWN ONTO CARS ON ROUTE 53 WITH 3 OUT
OF 4 LANES BLOCKED BY 2 VERY LARGE UPROOTED TREES. ONE
TREE FELL ONTO A CAR. HAIL ALSO WAS FALLING BUT EMPLOYEE
WAS UNABLE TO DETERMINE HOW LARGE THE HAIL WAS DUE TO
LARGE VOLUME OF TREE DEBRIS RAINING DOWN ONTO HIS CAR.
WINDS ROUGHLY ESTIMATED AT 80 TO 90 MPH
&&
IZZILocal storm report, Jun 29, 10:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1018 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 2 N DIXON 41.88N 89.48W
06/29/2012 M74.00 MPH LEE IL TRAINED SPOTTER
ALSO 5 INCH DIAMETER TREE DOWN.
0805 PM TSTM WND DMG DIXON 41.85N 89.48W
06/29/2012 LEE IL BROADCAST MEDIA
SEVERAL LARGE TREES AND POWER LINES DOWN ON LOWELL PARK
ROAD JUST NORTH OF DIXON. RELAYED BY BROADCAST MEDIA.
TIME ESTIMATED.
0815 PM TSTM WND DMG FRANKLIN GROVE 41.84N 89.30W
06/29/2012 LEE IL BROADCAST MEDIA
POWER LINES DOWN IN TOWN. RELAYED BY BROADCAST MEDIA.
TIME ESTIMATED.
0923 PM HAIL PEOTONE 41.33N 87.80W
06/29/2012 M0.88 INCH WILL IL TRAINED SPOTTER
0931 PM TSTM WND GST 5 S OSWEGO 41.63N 88.33W
06/29/2012 M92.00 MPH KENDALL IL TRAINED SPOTTER
TREES AND LIMBS DOWN.
0941 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
06/29/2012 E70.00 MPH WILL IL TRAINED SPOTTER
SEVERE WIND GUSTS FURNITURE BLOWN AGAINST FENCE. SMALL
LIMBS TORN FROM PARKWAY TREES.
0945 PM TSTM WND DMG 5 NNW JOLIET 41.59N 88.15W
06/29/2012 WILL IL TRAINED SPOTTER
AT RENWICK ROAD AND OLD RENWICK TRAIL...LARGE OAK LIMBS
SNAPPED AND POWER OUT.
0950 PM NON-TSTM WND GST 2 NW LOCKPORT 41.61N 88.08W
06/29/2012 E85.00 MPH WILL IL NWS EMPLOYEE
LARGE TREES RAINING DOWN ONTO CARS ON ROUTE 53 WITH 3 OUT
OF 4 LANES BLOCKED BY 2 VERY LARGE UPROOTED TREES. ONE
TREE FELL ONTO A CAR. HAIL ALSO WAS FALLING BUT EMPLOYEE
WAS UNABLE TO DETERMINE HOW LARGE THE HAIL WAS DUE TO
LARGE VOLUME OF TREE DEBRIS RAINING DOWN ONTO HIS CAR.
WINDS ROUGHLY ESTIMATED AT 80 TO 90 MPH
0952 PM TSTM WND GST ROMEOVILLE 41.60N 88.08W
06/29/2012 M87.00 MPH WILL IL OFFICIAL NWS OBS
MEASURED AT NWS OFFICE IN ROMEOVILLE.
1003 PM HAIL MOKENA 41.53N 87.88W
06/29/2012 M0.88 INCH WILL IL TRAINED SPOTTER
HAIL LASTED 8 MINUTES
1006 PM TSTM WND DMG GRANT PARK 41.24N 87.64W
06/29/2012 KANKAKEE IL AMATEUR RADIO
HEGGS AND RIDGE AREA, POWER COMPLETELY OUT. NUMEROUS
TREES DOWN TO 5-6 INCHES IN DIAMETER. NOTHING BLOCKING
ROAD.
&&
ADDITONAL REPORTS WILL BE SENT WHEN RECEIVED
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 54 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Ogle | 82 min |
| Jun 29, 8:13 PM CDT | Tornado Warning | LOT | Lee, Ogle | 32 min |
| Jun 29, 9:06 PM CDT | Special Weather Statement | LOT | Grundy, Kendall | 39 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 1 more | 61 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kankakee, Will | 65 min |
| Jun 29, 9:52 PM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 29, 10:48 PM CDT | Special Weather Statement | LOT | Kendall | 27 min |
| Jun 29, 10:58 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 47 min |
| Jun 29, 10:59 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 46 min |
| Jun 29, 11:24 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Iroquois, Kankakee, Will | 81 min |
| Jun 30, 12:00 AM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 30, 2:25 AM CDT | Special Weather Statement | LOT | Iroquois | 35 min |
| Jun 30, 3:05 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.